Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
149 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes profuse nasal bleeding while having high blood pressure?

Answered by
Dr.
Dr. Arnab Banerjee

Critical Care Specialist

Practicing since :2012

Answered : 1288 Questions

default
Posted on Tue, 7 Jun 2016 in Internal Doctor Category
Question: Yesterday I had a rather profuse nosebleed. I was discussing GED students with fellow teachers. One of the teachers ran across the street to the local fire station to get a medic. He came over checked by blood pressure which he said was very high. I don’t remember if he said any numbers. He asked if I wanted to go to the hospital. I didn’t feel bad or sick. He then suggested I go to one of the critical care units if I had additional nose bleeds or feel dizzy, etc. I had no additional nose bleeds and my blood pressure has been running 183/117 to 152/89 (the latest). I went to the medical building to sign up for a doctor…we are snowbirds here and have no official doctors. I have an appointment to see a doctor on April 20th for the issue. I take one 25MG ER metoprolol after dinner. Do you think I need to see someone at the critical care unit? Or is waiting until April 20 is reasonable for seeing a doctor?
doctor
Answered by Dr. Arnab Banerjee 51 minutes later
Brief Answer:
you need to Visit your nearest ER/Critical Care Unit at the earliest....

Detailed Answer:
Hello XXXX, Welcome to HCM,

I've gone through your query , a really well composed one, considering this gravity of situation you're in to .. I can understand your concern,

Now this blood pressure range of yours, despite multiple anti-hypertensives , is needed to be controlled with introduction of new agent or optimization of older regime after through physical examination and complete observation of the trend of Blood pressure and symptoms..

Yes, the student was right indeed..

However , in my opinion , you should not wait till 20th April and please visit your nearest Critical Care Unit for a rather prompt management, which will also help you to optimize this Blood Pressure issue, as well as beneficial in avoiding any further complications(already one has happened, the nose bleed , so don't let another one to happen )..

I believe I've made myself clear in this regard.. Please let me know if you have any doubts , I'll be glad to clarify..

Let me know how you stay in the due course, also I'd advice you not to blow the nose under any circumstances and better not to drive on your own till fully recovered..

Take Care
Kind Regards

Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication

Recent questions on  Metoprolol

doctor1 MD

I m a 19 year old male, 163 pounds 6 0 . I take dexedrine 5mg 2x daily(for adhd) and metoprolol half a 25mg pill at night usually(to lower anxiety...

doctor1 MD

I am experiencing some hair loss on my legs and arms, which I think may be due to Metoprolol. I don t want to loose my hair over b.p. medicine. Any...

doctor1 MD

I m an 18 year old girl that was just diagnosed with hyperthyroidism about a month ago. I was experiencing nausea, insomnia, weight loss, high...

doctor1 MD

I am a type 2 diabetic and hypertensive well controlled on Atenolol 50 mg once a day. I am also taking Enalapril 10 mg twice a day regularly....

doctor1 MD

I am 57 yrs male type 2 diabetic on metformin 500 one per day. Sugsr under control. I ofter get stomach upset and loose motions. Bp 140 / 90 . Not...

doctor1 MD

I take medication and cannot take pills so I cruch them and put them in water and wait til they dissolve then drink it my medication list is...

doctor1 MD

My 74 year old mother has afib, which she was diagnosed with 2 to 3 years ago. She was cardioverted and placed on flecanide. Few months later had...